Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS New York, NY

June 30, 2009Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 30, 2009, 3:52 PM EDT for Orange County, New York. It was in force for 8 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 3:52 PM EDT (19:52 UTC)
Expired
Jun 30, 2009, 4:00 PM EDT
In force
8 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 112 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:00 PM EDTHAIL 1Walden, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 301952
SVROKX
NYC071-302000-
/O.NEW.KOKX.SV.W.0039.090630T1952Z-090630T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 400 PM EDT...

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WALDEN...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGE LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4161 7408 4159 7405 4159 7404 4159 7398
      4145 7411 4151 7429 4161 7424 4159 7414
      4162 7413 4162 7410
TIME...MOT...LOC 1952Z 207DEG 22KT 4152 7415

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:40 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 30, 3:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT TUE JUN 30 2009

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE
SLOWLY SPINS EAST FROM THE GREAT LAKES REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE
LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT
INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW
CONVECTION DEVELOPES. INHIBITING FACTORS ARE THE MARINE INFLUENCE
NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC.
CONVECTIONS IS BEING INHIBITED BY A SEA BREEZE BOUNDARY WHICH IS
KEEPING COOLER AIR ACROSS EXTREME EASTERN NJ/NYC/LONG ISLAND AND
MOST OF SOUTHERN CT. THE CHALLENGE FOR THE NEXT FEW HOURS IS HOW
FAR EAST THE STRONGER THUNDERSTORMS PENETRATE INTO THE COOLER AIR.

MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH
THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE.

OTHERWISE...MOSTLY CLEAR SKIES ACROSS EASTERN CT AND LI EXPECTED
TO BECOME MOSTLY CLOUDY WITH MID AND HIGH LEVEL CONVECTIVE DEBRIS
THIS EVENING. KEPT IN CHANCE FOR SHOWERS/THUNDER AS UPPER DYNAMICS
REMAIN FAVORABLE EVEN AFTER LOSS OF DAYTIME HEATING.

LOWS WILL BE CLOUD DEPENDENT...BUT SHOULD BE CLOSE TO LAST NIGHTS
READING IN AND AROUND NYC...AND A FEW DEGREES WARMER ACROSS
INTERIOR SECTIONS AND LONG ISLAND.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES AS A COLD UPPER LOW CONTINUES TO SPIN
OVER THE EASTERN GREAT LAKES/SOUTHERN ONTARIO. A SERIES OF SHORT
WAVES ROTATING AROUND THIS LOW WILL BRING ROUND OF SHOWERS AND
THUNDERSTORMS. THE STRENGTH OF THE STORMS WILL DEPEND LARGELY ON
HOW MUCH SUN THERE IS DURING THE MORNING/EARLY AFTERNOON. A
DIURNAL PATTERN IS EXPECTED WITH THE MAX IN THE AFTERNOON. THERE
IS STILL THE THREAT FOR LARGE HAIL AND DAMAGING WINDS.

MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND
INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF
THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY.

TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CLOSED UPPER LOW REMAINS
OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING OUT OF THE REGION
ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND WEAK COLD
FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING THE
AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK.

LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID
80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS
FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY
WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS
ACROSS FROM THE MID ATLANTIC STATES.

TEMPS IN THE LONG TERM NEAR NORMAL.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
GENERALLY VFR THROUGH THE TAF PERIOD. ANY LINGERING MVFR
VISIBILITIES IN FOG WILL QUICKLY IMPROVE TO VFR.

DURING THE DAY A TIGHT PRESSURE GRADIENT WILL ENHANCE ANY SEA
BREEZE DEVELOPMENT...WITH COASTAL TERMINALS BECOMING SOUTHERLY
AROUND 15 KTS. SHOWERS AND THUNDERSTORMS WILL BE
DEVELOPING...MAINLY WEST OF THE NYC TERMINALS...MAINLY THIS
AFTERNOON. STORMS COULD CONTINUE INTO THE EVENING...SPREADING
EAST. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY
ACROSS THE LOWER HUDSON VALLEY.

SOME MVFR VISIBILITIES IN FOG AGAIN POSSIBLE AFTER 06Z AS WINDS
BECOME LIGHT...FROM THE SOUTHEAST. SOME STRATUS MAY ALSO DEVELOP
BUT CONFIDENCE IS LOW.

OUTLOOK /12Z WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR...THOUGH
SUB VFR POSSIBLE EACH DAY (BEST CHANCE AFTERNOON INTO EVENING) IN
SCT SHOWERS/TSTMS WEDNESDAY THROUGH FRIDAY. MVFR FOG POSSIBLE LATE
AT NIGHT TONIGHT AND AGAIN WEDNESDAY NIGHT. VFR SATURDAY.

&&

.MARINE...
SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY...ALTHOUGH
WNAWAVE HINTING AT SOME 5 FOOTERS THURSDAY AND FRIDAY. LOCALLY
ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON
AND EVENING THUNDERSTORMS.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH
PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY
SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL
RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS
SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW. THE PRIMARY FLOOD
THREAT WILL BE IN AREAS WHERE TRAINING THUNDERSTORMS OCCUR...WITH
ORANGE/PUTNAM/PASSAIC COUNTIES THE FOCUS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...FIG
AVIATION...BG
MARINE...BS/FIG
HYDROLOGY...BS
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT TUE JUN 30 2009

CTZ005-009-NJZ002>004-NYZ067>071-011630-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
1216 PM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-011630-
NORTHERN NEW HAVEN-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-NYZ072>081-011630-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ005-006-011-011630-
ESSEX-HUDSON-UNION-
1216 PM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-011630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 30, 1:16 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT TUE JUN 30 2009

NYZ067-301815-
ORANGE-
116 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING NORTHEAST AT 20 MPH.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE
AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40
MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Jun 30, 2:12 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUN 30 2009

NJZ002-NYZ067-301915-
ORANGE-WESTERN PASSAIC-
212 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE
COUNTIES...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH.

PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK...
FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...
WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Jun 30, 3:20 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT TUE JUN 30 2009

NJZ002-NYZ067-302015-
ORANGE-WESTERN PASSAIC-
320 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM IMPACTING CENTRAL ORANGE AND PASSAIC
COUNTIES...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST MILFORD...AND MOVING NORTH AT 30 MPH.

PEOPLE IN CENTRAL ORANGE AND PASSAIC COUNTIES...INCLUDING WEST
MILFORD...WARWICK...FLORIDA...MIDDLETOWN AND OTISVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN
HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:34 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jun 30, 2:52 PM EDTFlash Flood WarningOKXOrange3 hr
Jun 30, 2:57 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jun 30, 4:41 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jun 30, 4:51 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.